MAUDE Adverse Event Report: ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 7F X 50CM MAXI-CURVED

ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 7F X 50CM MAXI-CURVED
Model Number 190081
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
"during my case on (b)(6) 2023, on a pass of the bioptome to rv, i opened and closed to take a sample and then the bioptome did not release and come out.I was unable to loosen and pull back the bioptome with usual maneuvers.Also the bioptome jaws would not open when in this position.There was significant tension (though no pull to the rv wall on echo guidance as we can see in such a situation) so i did not pull the bioptome out with force.We ended up having to cut off the bioptome handle with wire clippers, exchange the 7fr sheath for an 8fr long sheath and advance sheath to tip of bioptome under fluoro guidance to release the bioptome.We were then able to pull back the bioptome and sheath and aborted the procedure.There was not tissue in the forceps/bioptome when it was removed.Patient asymptomatic with stable vitals and no pericardial effusion or other changes on post echo.Patient was monitored in pacu and had a follow up assessment, stable".
 
Event or Problem Description
"during my case on (b)(6) 2023, on a pass of the bioptome to rv, i opened and closed to take a sample and then the bioptome did not release and come out.I was unable to loosen and pull back the bioptome with usual maneuvers.Also the bioptome jaws would not open when in this position.There was significant tension (though no pull to the rv wall on echo guidance as we can see in such a situation) so i did not pull the bioptome out with force.We ended up having to cut off the bioptome handle with wire clippers, exchange the 7fr sheath for an 8fr long sheath and advance sheath to tip of bioptome under fluoro guidance to release the bioptome.We were then able to pull back the bioptome and sheath and aborted the procedure.There was not tissue in the forceps/bioptome when it was removed.Patient asymptomatic with stable vitals and no pericardial effusion or other changes on post echo.Patient was monitored in pacu and had a follow up assessment, stable.".
 
Additional Manufacturer Narrative
According to the product experience report, there was no sample to be returned.Additionally, no photographic or visual evidence of any kind was provided which would have allowed for the allegation to be reviewed.Without such evidence, this complaint could not be confirmed and determining a definite root cause and corrective action is not possible.If the sample is returned at a future date, a follow-up report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.Ifu under precautions- "the forcep should be thoroughly rinsed with heparinized saline prior to each specimen collection during the procedure." one opened device was returned for evaluation.The device was received cut into two pieces.The handle was able to be manipulated as designed.The distal end piece was found to be non operating as received.However, the distal end of device was soaked for fifteen minutes in alcohol and removed.Device would then slightly start to open.Jaw was manipulated open and then the device was soaked again and periodically actuated.After final removal from alcohol soak, the device would actuate.Root cause of the device not working properly is most likely a foreign substance(organic) caught in the clevis area mechanism of the distal tip(jawz).A result of the device not being thoroughly rinsed.Since this issue was believed to be caused by the user not thoroughly rinsing with heparinized saline, no corrective action is necessary.The ifu has been recently updated to further stress the importance of cleaning the device upon removal.

Brand Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 7F X 50CM MAXI-CURVED
Common Device Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEP
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key17021391
Report Number0001625425-2023-01069
Device Sequence Number20565090
Product Code DWZ
UDI-Device Identifier00886333206827
UDI-Public00886333206827
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K951447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number190081
Device Catalogue Number190081
Device Lot Number5451408
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer05/12/2023
05/17/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/12/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown